Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Feb 12, 2019, 6:10 PM MST for Cheyenne County, Kit Carson County, Colorado. It took effect at Feb 13, 2019, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 6:10 PM MST (01:10 UTC)
- In effect from
- Feb 13, 2019, 12:00 PM MST
- Expired
- Feb 13, 2019, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3138 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS83 KGLD 130110 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 610 PM MST Tue Feb 12 2019 .Above normal temperatures in the 60s, very low relative humidity values, and breezy southwest winds will result in hazardous fire weather conditions Wednesday afternoon. COZ253-254-140000- /O.NEW.KGLD.FW.W.0002.190213T1900Z-190214T0000Z/ Kit Carson-Cheyenne- 610 PM MST Tue Feb 12 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM MST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for breezy southwest winds and low relative humidity values, which is in effect from noon to 5 PM MST Wednesday. * Affected Areas...In Colorado... Fire Weather Zone 253 Kit Carson Fire Weather Zone 254 Cheyenne * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fire Wednesday afternoon, particularly between 1 and 4 pm MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is strongly discouraged on Wednesday. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
3 follow-up statements
553 WWUS83 KGLD 131021 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 321 AM MST Wed Feb 13 2019 .Above normal temperatures in the 60s, very low relative humidity values around 10 percent, and southwest winds approaching 30 mph will result in hazardous fire weather conditions Wednesday afternoon. COZ253-254-140000- /O.CON.KGLD.FW.W.0002.190213T1900Z-190214T0000Z/ Kit Carson-Cheyenne- 321 AM MST Wed Feb 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... * Affected Areas...In Colorado... Fire Weather Zone 253 Kit Carson Fire Weather Zone 254 Cheyenne * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is strongly discouraged on Wednesday. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
980 WWUS83 KGLD 131909 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1209 PM MST Wed Feb 13 2019 .Above normal temperatures in the 60s, very low relative humidity values around 10 percent, and southwest winds approaching 30 mph will result in hazardous fire weather conditions Wednesday afternoon. COZ253-254-140000- /O.CON.KGLD.FW.W.0002.000000T0000Z-190214T0000Z/ Kit Carson-Cheyenne- 1209 PM MST Wed Feb 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... * Affected Areas...In Colorado... Fire Weather Zone 253 Kit Carson Fire Weather Zone 254 Cheyenne * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is strongly discouraged on Wednesday. $$
965 WWUS83 KGLD 140027 AAA RFWGLD URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 527 PM MST Wed Feb 13 2019 COZ253-254-140130- /O.EXP.KGLD.FW.W.0002.000000T0000Z-190214T0000Z/ Kit Carson-Cheyenne- 527 PM MST Wed Feb 13 2019 ...THE RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 253 AND 254... Hazardous fire weather conditions are no longer anticipated. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 12, 5:42 PM MST, 28 minutes earlier.
Area forecast discussion, Feb 12, 5:42 PM MST, 28 minutes before
Area Forecast Discussion National Weather Service Goodland KS 542 PM MST Tue Feb 12 2019 .SHORT TERM...(This evening through Wednesday) Issued at 257 PM MST Tue Feb 12 2019 Warming trend will continue as ridging prevails over the Tri- State area today through tomorrow night. Highs will be in the lower to mid 50s today, and in the lower to mid 60s tomorrow. Lows will also be warmer overnight tonight in the lower 20s and climbing to the upper 20s and lower 30s Wednesday night. Elevated Fire Weather concerns will continue again tomorrow, but no highlights were felt to be needed at this time. .LONG TERM...(Wednesday night through Tuesday) Issued at 255 PM MST Tue Feb 12 2019 The extended forecast will remain active with several disturbances moving the region, bringing a chance for moisture to the Tri-State region. Zonal flow will shift to northwest flow aloft on Thursday as an amplifying ridge shifts east with a ridge axis over the Rockies by Thursday evening. A weak cold front will swing into the region from the north during the day. Winds will shift from the the southwest to the north, intensifying in the afternoon behind the front. Temperatures will be cooler, but still near to above normal, reaching the upper 40s to mid 50s. Normal high temperatures for this time of the year are in the mid 40s. An upper level low will move ashore over the PAC NW Thursday night/Friday morning. Southwest flow will set up over the Tri-State region Friday with a shortwave trough expected to move through the forecast area. Snow will be possible Friday, although with a warm ground, not expecting anything to stick at this time. Accumulations of a dusting to a half inch will be possible. Higher accumulations expected in the NE part of the CWA. The upper level trough over the PAC NW will deepen as it moves east on Friday and Saturday. Another shortwave will move into the region Saturday bringing a chance of moisture. Expecting winds to pick up to NW 15-20mph with gusts up to 25 mph on the back side of the Saturday afternoon. Little to no accumulations expected with this system. Sunday into Monday, a closed mid level low will move into the region from the northwest. This system will be something to watch as we get closer to the weekend in terms of precipitation. Confidence on timing and the extent of impacts with this system moving into the region is low at this time. The upper level trough over the west will elongate, extending from the Four Corners region to the Dakotas on Tuesday. Southwest flow will persist over the forecast region through the remainder of the extended. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 530 PM MST Tue Feb 12 2019 VFR conditions will rule through the TAF period, with ceilings confined to periods of broken cirrus (15-25 KFT AGL). Light and variable (MCK) or light southwest winds (GLD) will prevail through tonight. Winds will back slightly to the S-SSW and increase to 10-15 knots by 15-18Z. S-SSW winds may increase to 15-25 knots for a few hours during the afternoon, primarily at the GLD terminal between 19-23Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...EV LONG TERM...AW AVIATION...VINCENT
Hazardous weather outlook, Feb 12, 5:50 PM MST, 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Goodland KS 550 PM MST Tue Feb 12 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140100- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 550 PM MST Tue Feb 12 2019 /650 PM CST Tue Feb 12 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Above normal temperatures in the 60s, low relative humidity values, and breezy southwest winds will result in hazardous fire weather conditions across portions of eastern Colorado Wednesday afternoon, primarily between 12 pm and 4 pm MST. A Red Flag Warning may be necessary for Cheyenne and Kit Carson counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. Vincent
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.